I've had a very sore throat for several days, though for a couple days before that I had a sort of tickle and general dryness, along with a slight cough.
My throat is red with what I'm pretty sure are enlarged lymph nodes (little shiny bumps on the back of my throat) but no enlarged tonsils or white spots at all. Besides the vein-iness of it, it looks pretty normal.
But it feels like it's on fire. At first I thought I was having an allergy/post-nasal drip flare-up, so I took a generic "claritin", but it didn't do anything. Shortly after, I felt dizzy and had a low fever (100.5) for four or five hours, but it cleared up. I didn't sleep much due to coughing and pain, so I ended up trying Theraflu, which burned all the way down and didn't help at all. The next morning I had some nasal congestion, so I took a sinus medication. Again, not much help. Since then I've noticed I have slightly less coughing, more congestion, watery eyes, and the constant pain in my throat. Ibuprofen's the only thing that really dulls it at all, and swallowing or coughing or talking makes it really burn.
I have also been constantly sucking on cough drops and drinking water and licorice root tea with honey with very slight and very temporary benefits.
Another thing is that I have sneezed twice - both times were very painful, brought a huge amount of clear mucus into my nose, and when I blew it out, it was streaked with blood.
The only thing that I can find that sounds like this is a cold, but this is worse than any cold I've ever had, and this sore throat is the only really bad symptom. Everything else I could live with, but the fact that my throat has been hurting this badly for almost four days straight makes me worried.
I just want to know if anyone knows what this is, or at least if there's anything I could do to just make it through work tomorrow.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?